It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board


High & Low Blood Pressure Board Index


I was on Altace for a couple of years and it did nothing for my BP, and gave me rotten side effects. My dr. at that time, decided to add 25 mg. of Atenolol and after a couple of weeks on it I weened off the Altace. Unfortuneatly the Atenolol didn't do the trick by itself, even though the new dr. upped the dose to 50, so now I also take 150 mgs. of Avapro and only 25 mgs. of Atenolol. I'm not nuts about the Avapro, but know alot of folks who combine Atenolol with other BP meds., my hubby included. Between the Avapro and Atenolol, it seems to keep the BP in check quite nicely for me. Good luck..... :wave:
No problem, I know what it is like to wonder if I should take something I am not sure of. Seems like folks on this board have experienced just about everything, from good to bad, so it helps to know how they did on certain drugs. Naturally everyone reacts differently, but when U see alot of folks with the same side effects, ya have to wonder. It took the Atenolol a few days to kick in on me, but it sure quieted down those heart palps, which kept me calmer. Like I said, I cut my dose from 50 to 25 mgs. and so far, so good. Now if I could only get to the bottom os these lousy backaches and leg pain, as I didn't have them on just the Atenolol, but did have them on Altace and now they are back with the Avapro. Always some fool thing. Oh the joys of drugs, don't loose them!!! Good luck..... :)
Dear JJ,

Good to hear from you again. I just checked my BP and it is really up..180/100 ..I am eager to have this atenolol kick in. ( I am feeling anxious now because our dear little dog is having complications after her spaying and I am waiting for the vet to call back...I feel like a very worried MOMMIE....that is contributing to the elevaqted reading, I'm sure. You said it took a couple of days for the atenolol to kick in. I have noticed some dizzyness which I didn't remember having when I used it years ago, but then I wasn't also taking another antihypertensive agent. My hope is that as my body gets used to the new drug, the dizzyness will pass.
I was sorry to read about you leg and back pains. For whatever its worth, I was not able to tolerate any of the ACE inhibitors, I had a persisitent dry cough, and I guess Altace is in that class. It looks like Avapro is an angio tension 2, as is my Diovan. It took me a lot of trial and error until I could find something where I could tolerate the side effects. I really think alot of my higher BP readings are due to hormonal fluctuations. For so many years, I just took my good health for granted, now I am learning to work at achieving a sense of well being. :)
Anyone else, please feel free to write any encouraging words, I am getting a bit nervous when I think of the reading that I just got. All cardiac tests were normal, it's my adrenals that seem to be fatigued and in need of help. I've been taking supplements to support my adrenals that my alternative MD ordered. It's hard to wait for a positive change, isn't it?
Thanks again, JJ...hope you find your answers for your pain. :angel:

XX,
Sunny
Oh I am sure with the pup having problems that is what is doing it, plus your probably nervous about when it will kick in. I was on the Altace when they finally put me on the Atenolol, but the Altace seemed to keep giving me problems, so I took myself off of it, then after a few days is when I started to feel better. It did take about a week or so before my body totally calmed down, dr. said it was because I was coming down off the Altace. That stuff really messed me up, major cough, pains and aches, etc. etc. and it did nothing for my BP.??? Oh well, I guess everyone is different, as some people do fine on it. :confused:

I know when I use to get high readings it would only make me more nervous, which of course caused it to stay up, so just hang in there, bet U will be fine by next week. I also had a lil dizzyness at first, but it subsided rather quickly, but it kicked back in when I went on the Avapro, but doing a lil better the last 2 weeks. Yes the Avapro is an AT2 like Diovan, so I am just going to have to call the dr. to see what the heck is going on. I hate to call him as he is one who makes ya think your a nutcase, gosh I hope I find a new dr. soon, this guy makes me nervous, and he is VERY moody for such a young guy. :rolleyes: I know it is the pills, as when I was just on Atenolol, although it took a few weeks, all these lil pains and aches went away, and didn't come back till he shoved me on this stuff. Like they say, sometimes the cure is worse then the illness itself.

Up until 3 yrs. ago, I had very low BP, so God only knows why it shot up like it did. I went for a reg. office visit and almost died when they said it was 168/106, even the dr. thought his machine went nuts, as he was so use to me being about 124/74. Poor guy tried 3 different machines till he convinced himself it was right. He had me buy a monitor and watch it, of course it was better at home, but still sometimes would jump to the 150's over 90's, so that is when he decided to shove me on something. Lately I have been getting some very low readings at home, like 106/72, so maybe this new guy might let me down the dose of the Avapro??? I'll keep ya posted, and hope U start seeing better numbers, and also the pup is doing better. Maybe we both need a nice long vacation huh? ;)

Take care, and feel better soon.... :)





All times are GMT -7. The time now is 02:11 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!